MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Catalog Number F6ADP282RT
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a afib - paroxysmal ablation procedure with a webster¿ electrophysiology catheter, however, prior to the operation, the tip of the catheter was found damaged (no exposed wires).A second device was used to complete the operation.There was no adverse event reported on patient.Device was not used in patient.The damaged tip is mdr-reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received a photo of the complaint device for evaluation.The photo analysis was subsequently completed.Device investigation details: a picture was received for evaluation following biosense webster's procedures.According to the picture provided by the customer, the tip of the catheter was observed damaged on electrode without exposed wires.Sharp rough edges were observed on the device.A manufacturing record evaluation was performed for the finished device number 30930695m, and no internal actions related to the reported complaint were identified.The customer complaint was confirmed based on the picture received.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10-aug-2023, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a afib - paroxysmal ablation procedure with a webster¿ electrophysiology catheter, however, prior to the operation, the tip of the catheter was found damaged (no exposed wires).A second device was used to complete the operation.There was no adverse event reported on patient.Device was not used in patient.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection was performed following bwi procedures.Visual analysis revealed that the tip of the catheter was observed damaged on electrode without exposed wires.One electrode was observed lifted.The damage observed could be related to the manipulation of the device during the procedure, however, this can not be conclusively determined a manufacturing record evaluation was performed for the finished device number lot 30930695m and no internal actions related to the complaint were found during the review.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17398974
Report Number2029046-2023-01599
Device Sequence Number14966044
Product Code LDF
UDI-Device Identifier10846835007534
UDI-Public10846835007534
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2025
Device Catalogue NumberF6ADP282RT
Device Lot Number30930695M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown